Alert archive / Kansas / High Wind Warnings in 2022
High Wind Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Apr 22, 2022, 3:04 PM CDT for 7 counties in Kansas. It was in force for 16 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 2022, 3:04 PM CDT (20:04 UTC)
- Expired
- Apr 23, 2022, 7:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 131 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 3:11 PM CDT | NON-TSTM WND GST 59 | Salina Airport, KS | |
| Apr 22, 3:41 PM CDT | NON-TSTM WND GST 58 | Russell Airport, KS | |
| Apr 22, 3:45 PM CDT | NON-TSTM WND GST 61 | 7 Ssw Westfall, KS | |
| Apr 22, 4:58 PM CDT | NON-TSTM WND GST 62 | Russell Airport, KS | |
| Apr 23, 1:00 AM CDT | NON-TSTM WND GST 60 | Russell Airport, KS | ASOS STATION REPORTED 60 MPH WIND GUST. |
| Apr 23, 1:31 AM CDT | NON-TSTM WND GST 65 | 1 N Ellsworth, KS | SPOTTER NETWORK REPORT FROM HANDHELD ANEMOMETER. |
| Apr 23, 1:33 AM CDT | NON-TSTM WND GST 70 | Russell Airport, KS | PEAK WIND OF 61 KNOTS MEASURED AT 0633Z. |
| Apr 23, 2:02 AM CDT | NON-TSTM WND GST 67 | Russell Airport, KS | PEAK GUST OF 58 KNOTS AT 0702Z. |
| Apr 23, 2:55 AM CDT | NON-TSTM WND GST 60 | 7 Ssw Westfall, KS | MESONET STATION K5ELW I-70 @ MP 229 LINCOLN CO. |
| Apr 23, 3:17 AM CDT | NON-TSTM WND GST 64 | Russell Airport, KS | PEAK GUST OF 56 KNOTS AT 817Z. |
| Apr 23, 4:20 AM CDT | NON-TSTM WND GST 64 | 7 Ssw Westfall, KS | MESONET STATION K5ELW I-70 @ MP 229 LINCOLN CO. |
| Apr 23, 5:15 AM CDT | NON-TSTM WND GST 58 | 1 S Mcpherson, KS | MESONET STATION K5MCP K-61 @ K-153 INTERCHANGE MCPHERSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1576 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
535 WWUS73 KICT 222004 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 304 PM CDT Fri Apr 22 2022 KSZ049-051-067-068-082-083-091-092-231015- /O.CAN.KICT.HW.A.0002.220423T0300Z-220423T1200Z/ /O.EXT.KICT.WI.Y.0013.000000T0000Z-220424T0000Z/ Saline-McPherson-Reno-Harvey-Kingman-Sedgwick-Harper-Sumner- Including the cities of Salina, McPherson, Hutchinson, Newton, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, and Wellington 304 PM CDT Fri Apr 22 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY... ...HIGH WIND WATCH IS CANCELLED... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHEN...Until 7 PM CDT Saturday. * IMPACTS...Strong winds could blow down large trees limbs and powerlines. Sporadic power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Secure outdoor objects. Use extra caution when driving, especially if operating a high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047-048-050-231015- /O.UPG.KICT.WI.Y.0013.000000T0000Z-220423T0300Z/ /O.UPG.KICT.HW.A.0002.220423T0300Z-220423T1200Z/ /O.NEW.KICT.HW.W.0005.220422T2004Z-220423T1200Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, and Sterling 304 PM CDT Fri Apr 22 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...South winds 35 to 45 mph with gusts 55 to 60 mph. * WHERE...Russell, Lincoln, Barton, Ellsworth and Rice Counties. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ052-053-069>072-093>096-098>100-231015- /O.EXT.KICT.WI.Y.0013.000000T0000Z-220424T0000Z/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 304 PM CDT Fri Apr 22 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY... * WHAT...South winds around 30 mph with gusts 45 to 50 mph expected. * WHEN...Until 7 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
688 WWUS73 KICT 222129 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 429 PM CDT Fri Apr 22 2022 KSZ049-051-231130- /O.UPG.KICT.WI.Y.0013.000000T0000Z-220424T0000Z/ /O.NEW.KICT.WI.Y.0014.220423T1200Z-220424T0000Z/ /O.EXA.KICT.HW.W.0005.000000T0000Z-220423T1200Z/ Saline-McPherson- Including the cities of Salina and McPherson 429 PM CDT Fri Apr 22 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT SATURDAY... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... * WHAT...For the High Wind Warning, south winds 30 to 40 mph with gusts up to 55 to 60 mph. For the Wind Advisory, south winds 25 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Saline and McPherson Counties. * WHEN...For the High Wind Warning, until 7 AM CDT Saturday. For the Wind Advisory, from 7 AM to 7 PM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ032-033-047-048-050-231130- /O.CON.KICT.HW.W.0005.000000T0000Z-220423T1200Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, and Sterling 429 PM CDT Fri Apr 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WHAT...South winds 35 to 45 mph with gusts 55 to 60 mph. * WHERE...Russell, Lincoln, Barton, Ellsworth and Rice Counties. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ052-053-067>072-082-083-091>096-098>100-231130- /O.CON.KICT.WI.Y.0013.000000T0000Z-220424T0000Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 429 PM CDT Fri Apr 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... * WHAT...South winds around 30 mph with gusts 45 to 50 mph expected. * WHEN...Until 7 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
095 WWUS73 KICT 230751 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 251 AM CDT Sat Apr 23 2022 KSZ049-051-232200- /O.CON.KICT.HW.W.0005.000000T0000Z-220423T1200Z/ /O.CON.KICT.WI.Y.0014.220423T1200Z-220424T0000Z/ Saline-McPherson- Including the cities of Salina and McPherson 251 AM CDT Sat Apr 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, south winds 30 to 40 mph with gusts up to 55 to 60 mph. For the Wind Advisory, south winds 25 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Saline and McPherson Counties. * WHEN...For the High Wind Warning, until 7 AM CDT Saturday. For the Wind Advisory, from 7 AM to 7 PM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ032-033-047-048-050-231200- /O.CON.KICT.HW.W.0005.000000T0000Z-220423T1200Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, and Sterling 251 AM CDT Sat Apr 23 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...South winds 35 to 45 mph with gusts 55 to 60 mph. * WHERE...Russell, Lincoln, Barton, Ellsworth and Rice Counties. * WHEN...Until 7 AM CDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ052-053-067>072-082-083-091>096-098>100-232200- /O.CON.KICT.WI.Y.0013.000000T0000Z-220424T0000Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 251 AM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds around 30 mph with gusts 45 to 50 mph expected. * WHEN...Until 7 PM CDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
448 WWUS73 KICT 231142 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 642 AM CDT Sat Apr 23 2022 KSZ049-051-240000- /O.EXP.KICT.HW.W.0005.000000T0000Z-220423T1200Z/ /O.CON.KICT.WI.Y.0014.220423T1200Z-220424T0000Z/ Saline-McPherson- Including the cities of Salina and McPherson 642 AM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... * WHAT...the strongest winds have subsided, however south winds at 25 to 35 mph with gusts up to 50 mph can be expected through the day today. * WHERE...Saline and McPherson Counties. * WHEN...The Wind Advisory remains in effect through 7 PM. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047-048-050-231245- /O.EXP.KICT.HW.W.0005.000000T0000Z-220423T1200Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, and Sterling 642 AM CDT Sat Apr 23 2022 ...HIGH WIND WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING... The strongest winds have already subsided across the area early this morning, however gusty southerly winds at 25 to 35 with gusts over 45 mph will remain possible through much of the day. $$ KSZ052-053-067>072-082-083-091>096-098>100-240000- /O.CON.KICT.WI.Y.0013.000000T0000Z-220424T0000Z/ Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 642 AM CDT Sat Apr 23 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds around 30 mph with gusts near 50 mph expected. * WHERE...south central and southeast Kansas. * WHEN...Until 7 PM CDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Apr 22, 2:25 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 22, 2:25 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Wichita KS 225 PM CDT Fri Apr 22 2022 .SHORT TERM...(This evening through Monday night) Issued at 225 PM CDT Fri Apr 22 2022 Currently have a deep upper trough digging across the Central Great Basin with upper ridging from the Ohio Valley into the southeastern CONUS. At the surface a dryline extends from just east of Goodland down into far western portion of the OK Panhandle, with very strong return flow remaining over the Plains. A few storms are expected to develop out on the dryline late this afternoon/early evening with this activity staying west of the area through at least the early evening hours. In addition, storms are also expected over northwest KS as the Pacific cold front surges east. While it's not out of the question that some of this activity may try and move into western fringes of the forecast area, confidence is fairly high that the more robust activity will remain out west tonight. Also possible we may see some iso-sct storms Sat morning as strong mid level theta-e advection moves into area, but once again, not expecting anything widespread. Dryline will surge east on Sat and by 21z is expected to be just west of KSLN to very close to KICT. The ECMWF and GFS have the dryline slightly further east compared to the NAM/RAP by late Sat afternoon. This feature will be the focus for storm development generally after 21z Sat. Confidence still isn't very high on how widespread convective development will be along the dryline. Some of the issues will be widespread low clouds along with a warm layer in the 800-700mb level. Better chances will likely arrive Sat evening as the cold front intersects the dryline, which would likely be along or just east of the KS Turnpike. With around 55-60kts of affective shear and 1500-2000J/kg of CAPE, severe storms will be likely with any storm that can develop Sat afternoon/evening. Tornado potential will be dependent on if a storm can develop near or prior to 00z Sun. Very strong south winds will continue this evening with an increase actually possible after 00z, especially across central KS. Ahead of the dryline strong south winds will remain in place for Sat so expanded the wind advisory through most of the day. Be sure to check out fire weather section for Sat afternoon. By 12z Sun, upper low will be approaching the Upper Mississippi Valley as another vort lobe sinks south across the Central Great Basin. Cold front Sun morning will extend from Central MO into central OK with most of the storms southeast of the forecast area and should remain across Southern MO/eastern OK/northern AR through Sun night, with heavy rain possible down there. There is good model agreement that the trailing vort lobe will slide across the area on Mon, but with such a dry airmass we are not expecting any precip. .LONG TERM...(Tuesday through Friday) Issued at 225 PM CDT Fri Apr 22 2022 Weak upper ridging is forecast to move into the Plains for Tue into Wed, allowing for plenty of sunshine and above normal temps by Wed. After Sat/Sat night, our next chance for rain looks to be Wed night into Thu as a fast moving upper impulse moves out across the Plains. At this time this doesn't look like a significant event. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1247 PM CDT Fri Apr 22 2022 Concerns: 1) Windy including LLWS tonight 2) MVFR into mid afternoon and late tonight into Sat morning 3) Scattered thunderstorms around 6Z for RSL & GBD Gusty southerly winds are going to be a big factor in the forecast with sustained speeds of 25 to 35kts and gusts of 40 to 55kts. The peak will be in the overnight hours with the increasing low level jet. A concern for low level wind shear exists with speeds approaching 60 to 65kts which should diminish by around daybreak. Winds will stay gusty through Saturday though. MVFR ceilings persist for about half of the sites and should for the next few hours before breaks are expected. Another batch of moisture will bring in a second round of near MVFR ceilings especially for the southern sites (HUT, ICT and CNU) Saturday morning. Scattered thunderstorms are anticipated to develop in western Kansas then track to the east. As mentioned in the previous discussion, there is uncertainty in the coverage once it reaches north central Kansas. At this point, the thought was to at least use vicinity wording to account for the potential after 6Z for RSL and GBD. Some uncertainty remains, and the next forecasts should be able to fine tune any expectations once development occurs. Convective development is anticipated again Saturday afternoon and evening with CNU having the highest likelihood for storms. && .FIRE WEATHER... Issued at 225 PM CDT Fri Apr 22 2022 Very high to potentially extreme fire danger will be possible Saturday across mainly central Kansas. Very strong south winds will be in place for areas along and east of I-135 on Sat with sustained speeds in the 30-35 mph range with gusts 40-50 mph. However, high RH values and plenty of green-up will keep the fire danger in check across the Flint Hills into southeast KS. Meanwhile over central KS, much drier air will move-in behind the dryline Sat afternoon, setting the stage for dangerous fire weather. The main area of concern will be for locations along and west of a Lincoln to Lyons line, generally after 12 pm. In this location we are looking for RH values 15-20% with southwest winds 25 mph gusting to 35-40 mph. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 84 65 79 49 / 0 20 30 20 Hutchinson 86 65 80 46 / 0 20 20 10 Newton 82 64 78 47 / 0 20 30 20 ElDorado 81 65 76 47 / 0 20 40 40 Winfield-KWLD 83 66 77 49 / 0 20 40 30 Russell 89 60 80 42 / 10 40 10 0 Great Bend 88 61 79 43 / 10 40 10 0 Salina 87 66 80 45 / 0 30 20 10 McPherson 86 65 78 44 / 0 20 20 10 Coffeyville 82 64 75 54 / 0 10 30 80 Chanute 82 64 75 52 / 0 10 30 80 Iola 81 64 75 50 / 0 10 30 80 Parsons-KPPF 82 64 75 52 / 0 10 30 80 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT Saturday for KSZ049-051>053-067>072- 082-083-091>096-098>100. High Wind Warning from 10 PM this evening to 7 AM CDT Saturday for KSZ032-033-047-048-050. Fire Weather Watch from Saturday afternoon through Saturday evening for KSZ032-033-047-048-050. Wind Advisory until 10 PM CDT this evening for KSZ032-033-047- 048-050. && SHORT TERM...RBL LONG TERM...RBL AVIATION...VJP FIRE WEATHER...RBL
Hazardous weather outlook, Apr 22, 10:25 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1025 AM CDT Fri Apr 22 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-231530- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1025 AM CDT Fri Apr 22 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong and gusty south winds and very high grassland fire danger is likely today across the region. Gusts up to 55 mph are likely, strongest west of Interstate 135. Gusty winds could lead to patchy blowing dust this afternoon in portions of central Kansas. Strong gusty south winds will continue tonight with gusts up to 65 mph possible specifically along and west of Interstate 135 A few thunderstorms may venture into central and south central Kansas tonight, but better severe weather chances will likely remain across western Kansas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Very high grassland fire danger will prevail Saturday across the region but especially west of Interstate 135. Strong gusty winds will likely continue on Saturday with gusts of 45 mph possible. Scattered to numerous thunderstorm chances look to increase Saturday afternoon and night for locations mainly east of a line from Salina to Hutchinson to Anthony. Strong to severe thunderstorms and locally heavy rainfall are possible. Stay tuned for later forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:13 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 54 min |
| Apr 22, 3:05 PM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 13 hr |
| Apr 22, 4:29 PM CDT | Wind Advisory | ICT | McPherson, Saline | 27 hr |
Nearby
High Wind Warnings in Kansas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.